We investigate Stein–Malliavin approximations for nonlinear functionals of geometric interest for random eigenfunctions on the unit d -dimensional sphere SdSd, d≥2d≥2. All our results are established in the high energy limit, i.e. as the corresponding eigenvalues diverge. In particular, we prove a quantitative Central Limit Theorem for the excursion volume of Gaussian eigenfunctions; this goal is achieved by means of several results of independent interest, concerning the asymptotic analysis for the variance of moments of Gaussian eigenfunctions, the rates of convergence in various probability metrics for Hermite subordinated processes, and quantitative Central Limit Theorems for arbitrary polynomials of finite order or general, square-integrable, nonlinear transforms. Some related issues were already considered in the literature for the 2-dimensional case S2S2; our results are new or improve the existing bounds even in these special circumstances. Proofs are based on the asymptotic analysis of moments of all order for Gegenbauer polynomials, and make extensive use of the recent literature on so-called fourth-moment theorems by Nourdin and Peccati.

Marinucci, D., & Rossi, M. (2015). Stein-Malliavin approximations for nonlinear functionals of random eigenfunctions on S-d. JOURNAL OF FUNCTIONAL ANALYSIS, 268(8), 2379-2420 [10.1016/j.jfa.2015.02.004].

Stein-Malliavin approximations for nonlinear functionals of random eigenfunctions on S-d

MARINUCCI, DOMENICO;ROSSI, MAURIZIA
2015

Abstract

We investigate Stein–Malliavin approximations for nonlinear functionals of geometric interest for random eigenfunctions on the unit d -dimensional sphere SdSd, d≥2d≥2. All our results are established in the high energy limit, i.e. as the corresponding eigenvalues diverge. In particular, we prove a quantitative Central Limit Theorem for the excursion volume of Gaussian eigenfunctions; this goal is achieved by means of several results of independent interest, concerning the asymptotic analysis for the variance of moments of Gaussian eigenfunctions, the rates of convergence in various probability metrics for Hermite subordinated processes, and quantitative Central Limit Theorems for arbitrary polynomials of finite order or general, square-integrable, nonlinear transforms. Some related issues were already considered in the literature for the 2-dimensional case S2S2; our results are new or improve the existing bounds even in these special circumstances. Proofs are based on the asymptotic analysis of moments of all order for Gegenbauer polynomials, and make extensive use of the recent literature on so-called fourth-moment theorems by Nourdin and Peccati.
Pubblicato
Rilevanza internazionale
Articolo
Esperti anonimi
Settore MAT/06 - Probabilita' e Statistica Matematica
English
Gaussian eigenfunctions; high energy asymptotics; Stein–Malliavin approximations; excursion volume
Marinucci, D., & Rossi, M. (2015). Stein-Malliavin approximations for nonlinear functionals of random eigenfunctions on S-d. JOURNAL OF FUNCTIONAL ANALYSIS, 268(8), 2379-2420 [10.1016/j.jfa.2015.02.004].
Marinucci, D; Rossi, M
Articolo su rivista
File in questo prodotto:
File Dimensione Formato  
JFA2015.pdf

accesso aperto

Tipologia: Versione Editoriale (PDF)
Licenza: Copyright dell'editore
Dimensione 584.68 kB
Formato Adobe PDF
584.68 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2108/131248
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 21
  • ???jsp.display-item.citation.isi??? 20
social impact